Forum


donatenew

Welcome, Guest
Username: Password: Remember me

TOPIC: Medications

Medications 6 years 1 month ago #450

  • bikerssw
  • bikerssw's Avatar
  • OFFLINE
  • Gold Boarder
  • Posts: 66
  • Thank you received: 4
  • Karma: 0
My Dystonia started with torticolis-Yes,yes movements of my head and in later life spread to Yes,Yes-No,no. Botox didn't do a thing for me,and now I have constant tremor in my right arm and hand.
I have been perscribed Sinemet. Has anyone any experience of Sinemet or advice on tremor and how they handle it?
Many thanks
Ron (typing with one hand!)
The administrator has disabled public write access.

Re: Medications 6 years 1 week ago #526

  • Nberg
  • Nberg's Avatar
  • OFFLINE
  • Silver Boarder
  • Posts: 22
  • Thank you received: 1
  • Karma: 0
Hi Ron,

I did a trial of Sinemet a few years ago. It helped me a little bit but there wasn't a large affect to make it worth while continuing on it. If it is working for you I would recommend staying on it, as some of the other drugs I have tried to help with my dystonia have had really severe side-effects, where-as after a week of the Sinemet the side-effects died down and didn't affect me too much. I was taking Domperidom (an anti-sickness tablet) at the same time which helped.

Have you tried any other medications or is it just Sinemet that you take?

I have involuntary headmovements and my dystonia effects most of my body, especially my hands and neck. I have had botox injections in my hands for the past 7/8 years, sometimes with better results than others.

Have you tried heat pads or anything like that? I find when my hands and back are really bad they provide a lot of relief and can sometimes even calm down the spasms and tremors in my hands.

Nina
The administrator has disabled public write access.

Re: Medications 6 years 1 week ago #535

  • bikerssw
  • bikerssw's Avatar
  • OFFLINE
  • Gold Boarder
  • Posts: 66
  • Thank you received: 4
  • Karma: 0
Hello Nina!
Thanks for getting back to me-it's much appreciated.
I've been on the double dose of Sinamet since 1st Jan following Decembers half dose and fingers crossed that something is happening! My tremors in my right arm and hand have diminished quite a bit and I'm even doing things with my hand that I havn't done for a while-like using both hands to type this!
I had a radio-active head scan at the begining of December,but the results wont be out until the end of the month.
It's interesting that the tremors stop at night when I'm sleeping,but begin as soon as I begin to wake up.
I have learned through Hypnotherapy to put my mind in a"safe place"and I'm often able to stop the tremors for a while until I wake up.
I suppose I'm lucky that I get no pain at all and in the past I have gone into"relaxation mode"to stop the tremors getting too bad.
Let's hope the improvement on Sinamet continues <fingers crossed>
Very best wishes to you.
Ron
The administrator has disabled public write access.

Re: Medications 4 years 2 months ago #2664

  • Supergran
  • Supergran's Avatar
  • OFFLINE
  • Platinum Boarder
  • Posts: 261
  • Thank you received: 15
  • Karma: 4
Hi Nina and Ron, I have generalised dystonia and have recently developed tremors and at times it feels like full body tremors. How do you cope I am down stairs at 3am on this forum because tremors have been full on since 2pm yesterday and I am losing the will to live - not literally but I am exhausted. I am off work having had a viral infection which has made both asthma and dystonia is out of control I am attending the casualty department every other day to get treatment through IV and tonight is going to be another trip feel like I have a ton weight on my chest and I am so tired.

hope all is going well for you I am off to make a phone call

Good luck XX
The administrator has disabled public write access.

Re: Medications 4 years 2 months ago #2666

  • bikerssw
  • bikerssw's Avatar
  • OFFLINE
  • Gold Boarder
  • Posts: 66
  • Thank you received: 4
  • Karma: 0
Hi Supergran!!
Oh dear!! I'm soooo sorry to hear your news! :-( I've got an emergency stock of low dosage Diazapon to take when things are getting out of control and I need something to get me back to"near normal"-and a good nights uninterrupted sleep won't do you any harm either!!

As for the tremors(mine are in my right arm and hand-constantly!) -BUT,funnily enough I find they can be referred to my right leg sometimes.Only tonight (Watching Downton!)with our overweight Jack Russell on my lap my leg was constantly tremoring until Cosmo got off - and it stopped! Likewise sometimes when I'm driving! STRANGE!!

Medication: I'm on Propanolol twice a day,and Sinamet 4 times a day. I find that if I unintentionally miss a Sinamet then it propably makes me feel"strange"for 24 hours before I get back on an even keel.

My Consultant said that some patients take up to 7 a day-and it's up to me if I want to try more that 4 a day.

I did ask to try the French type,but after 6 weeks I found they were making me go backwards - so came off them and went back on the Sinamet Plus.

I believe in CBT (Cognative Behavour Therapy)which helps with relaxation/sleep and stops the tremors!! BLISS!!

I hope this somehow helps you.

All best wishes Ron
The administrator has disabled public write access.

Re: Medications 4 years 2 months ago #2667

  • Supergran
  • Supergran's Avatar
  • OFFLINE
  • Platinum Boarder
  • Posts: 261
  • Thank you received: 15
  • Karma: 4
I am having a ball !!!! its like musical muscles...I wake up trying to turn over in bed and cant because my legs are stuck straight but 6 inches off the mattress and I dont know how long I have been in this position but it answers the question of why my stomach muscles feel like they went to the gym without me. Another night same thing happened after I had got into bed I was trying to lay down but my stomach muscles were off again and this meant my posture was in the shape of stomach crunches you do at the gym. I have no idea what is going to happen next. I dont like the intercostal or throat muscles going into spasms makes it difficult to breathe. I am on clanazapam, procyclidine and 5mg diazapam for crisis does not always work so means trip to the hospital to get the drug through IV and that is amazing it settles everything in about 3 mins and the other thing I am now working on is a swallowing problem all my food has to be pureed...christmas dinner is going to be interesting this year lol... I am off work just now getting my medication more settled I work full time but it does have its challenges

Keep in touch I think this site is great for support and information

Christine
The administrator has disabled public write access.
Time to create page: 0.193 seconds